Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 55, NWS Milwaukee, WI

July 22, 2013Green County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2013, 10:09 PM CDT for Green County, Rock County, Wisconsin. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2013, 10:09 PM CDT (03:09 UTC)
Expired
Jul 22, 2013, 11:00 PM CDT
In force
51 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Green County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 66 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 10:10 PM CDTTSTM WND DMGBrodhead, WISCATTERED REPORTS OF TREES DOWN.
Jul 22, 10:14 PM CDTTSTM WND DMGMilton, WIISOLATED TREES DOWN ACROSS THE COUNTY. ONE NEAR MILTON...ONE NEAR FULTON...AND ONE NEAR EVANSVILLE.
Jul 22, 10:23 PM CDTTSTM WND DMGBeloit, WITREES DOWN AND ARCING WIRES IN BELOIT. TIME ESTIMATED.
Jul 22, 10:40 PM CDTTSTM WND GST 379 Wnw Beloit, WI0.60 INCHES OF RAIN FROM ABOUT 1040PM TO 1110PM.
Jul 22, 10:43 PM CDTTSTM WND GST 602 Nw Beloit, WISIX INCH DIAMETER TREE BRANCH FELL ON FENCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2851 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS53 KMKX 230309
SVRMKX
WIC045-105-230400-
/O.NEW.KMKX.SV.W.0055.130723T0309Z-130723T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 PM CDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 1100 PM CDT

* AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  SOUTHEAST OF MONROE AIRPORT...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BRODHEAD...EVANSVILLE...BELOIT...DOWNTOWN JANESVILLE...MILTON...
  ORFORDVILLE...FOOTVILLE...JANESVILLE AIRPORT...CLINTON...
  MAGNOLIA...NEWARK...HANOVER...AFTON...SHOPIERE...TIFFANY...EMERALD
  GROVE...AVALON AND JOHNSTOWN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4250 8952 4264 8947 4268 8936 4281 8937
      4280 8902 4274 8878 4249 8877
TIME...MOT...LOC 0309Z 266DEG 28KT 4258 8939

HAIL...1.00IN
WIND...<50MPH

$$

HENTZ
4 follow-up statements
245 
WWUS53 KMKX 230321
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1021 PM CDT MON JUL 22 2013

WIC045-230331-
/O.CAN.KMKX.SV.W.0055.000000T0000Z-130723T0400Z/
GREEN WI-
1021 PM CDT MON JUL 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4250 8936 4281 8937 4280 8902 4274 8878
      4249 8877
TIME...MOT...LOC 0321Z 272DEG 32KT 4259 8916

$$

WIC105-230400-
/O.CON.KMKX.SV.W.0055.000000T0000Z-130723T0400Z/
ROCK WI-
1021 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK COUNTY
UNTIL 1100 PM CDT...

AT 1019 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ORFORDVILLE...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JANESVILLE AIRPORT AROUND 1030 PM CDT.
  BELOIT AROUND 1035 PM CDT.
  CLINTON AROUND 1045 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE AFTON...TIFFANY...SHOPIERE...
EMERALD GROVE AND AVALON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4250 8936 4281 8937 4280 8902 4274 8878
      4249 8877
TIME...MOT...LOC 0321Z 272DEG 32KT 4259 8916

HAIL...1.00IN
WIND...<50MPH

$$

HENTZ
270 
WWUS53 KMKX 230333
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1033 PM CDT MON JUL 22 2013

WIC105-230400-
/O.CON.KMKX.SV.W.0055.000000T0000Z-130723T0400Z/
ROCK WI-
1033 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ROCK COUNTY UNTIL 1100 PM CDT...

AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELOIT...AND
MOVING EAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLINTON AROUND 1040 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4250 8918 4269 8916 4271 8899 4274 8878
      4249 8877
TIME...MOT...LOC 0333Z 267DEG 42KT 4254 8895

HAIL...1.00IN
WIND...<50MPH

$$

HENTZ
622 
WWUS53 KMKX 230346
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 PM CDT MON JUL 22 2013

WIC105-230400-
/O.CON.KMKX.SV.W.0055.000000T0000Z-130723T0400Z/
ROCK WI-
1046 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ROCK COUNTY UNTIL 1100 PM CDT...

AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...AND
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN ROCK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4250 8894 4263 8888 4264 8878 4262 8877
      4256 8877 4255 8878 4255 8877 4249 8877
TIME...MOT...LOC 0346Z 267DEG 42KT 4255 8874

HAIL...<.75IN
WIND...60MPH

$$

HENTZ
987 
WWUS53 KMKX 230348
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 PM CDT MON JUL 22 2013

WIC105-230358-
/O.CAN.KMKX.SV.W.0055.000000T0000Z-130723T0400Z/
ROCK WI-
1048 PM CDT MON JUL 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4250 8894 4263 8888 4264 8878 4262 8877
      4256 8877 4255 8878 4255 8877 4249 8877
TIME...MOT...LOC 0348Z 267DEG 42KT 4255 8871

$$

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:25 PM CDT, 6 hours 44 minutes earlier.

Area forecast discussion, Jul 22, 3:25 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT MON JUL 22 2013

.VERY SHORT TERM...LATE THIS AFTERNOON...TONIGHT AND
TUESDAY...FORECAST CONFIDENCE IS MEDIUM.

MAIN FORECAST ISSUE CONTINUES TO BE AREAL COVERAGE OF STORMS AND
SEVERE RISK WITH PASSAGE OF COLD FRONT LATE THIS AFTERNOON AND THIS
EVENING. LATEST RUNS OF THE HRRR AND WRF 4KM WITH LAPS HIGH
RESOLUTION MODELS SHOW CONVECTION ASSOCIATED WITH THE FRONT MOVING
SOUTHEAST INTO THE NORTHWEST PORTIONS OF THE FORECAST AREA BY 00Z
TUESDAY...THEN FALLING APART AS THEY SHIFT FURTHER
SOUTHEAST...EXITING THE FAR SOUTHEAST COUNTIES BY 05Z TUESDAY.
NAM/GFS/ECMWF/CANADIAN MODELS ALL SHOW QPF WITH THE FRONTAL PASSAGE
THIS EVENING...THOUGH 18Z NAM CONTINUES TO BE SOMEWHAT SLOWER THAN
THE OTHER MODELS WITH ITS PROGRESSION.

SOME QUESTION WITH THE AREAL COVERAGE OF STORMS...AS UPWARD VERTICAL
MOTION WITH FRONT OVER THE AREA IS MODEST COMPARED TO THE NORTHEAST
AND SOUTHWEST. STILL...ENOUGH UPWARD MOTION WITH FRONT AND PASSING
MODEST 500MB VORTICITY MAXIMUM TO BRING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THROUGH THE AREA THIS EVENING...ENDING
SOON AFTER MIDNIGHT.

MEAN LAYER CAPES OF 1500 TO 2500 J/KG WITH 20 TO 25 KNOTS OF DEEP
LAYER SHEAR WILL BRING A RISK FOR LARGE HAIL AND DAMAGING WINDS WITH
MAINLY MULTICELL TYPE STRUCTURES. BEST CHANCES WILL REMAIN IN THE
SLIGHT RISK AREA FROM SPC...MAINLY NORTHWEST OF A FOND DU LAC TO
MADISON TO DARLINGTON LINE. THIS IS WHERE THE SOMEWHAT BETTER DEEP
LAYER SHEAR WILL BE LOCATED. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE
WITH DECENT PRECIPITABLE WATER VALUES.

BRISK NORTH WINDS WITH COLD AIR ADVECTION BEHIND FRONTAL PASSAGE
LATER TONIGHT INTO TUESDAY WILL BRING A COOLER AND DRIER AIRMASS
INTO THE REGION. THIS IS IN ADVANCE OF HIGH PRESSURE MOVING TOWARD
THE REGION FROM THE NORTHWEST. QUIET WEATHER WITH PARTLY CLOUDY
SKIES ARE EXPECTED. BREEZY NORTH WINDS WILL KEEP TEMPERATURES
SOMEWHAT BELOW SEASONAL NORMALS...ESPECIALLY NEAR THE LAKE.

TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH

NW FLOW ALOFT WILL PREVAIL WITH HIGH PRESSURE CENTERED OVER WI FOR
TUE NT AND WED. A WEAK SHORTWAVE TROUGH MAY BRING SCT-BKN MID
LEVEL CLOUDS FOR A TIME WED AFTERNOON AND EVENING. AT MOST...A FEW
SPRINKLES TOWARD CENTRAL WI. THE HIGH THEN SHIFTS INTO THE ERN
GREAT LAKES FOR WED NT AND THU WHILE A SFC TROUGH MOVES INTO NW WI
ON THU. THIS IS AHEAD OF A LARGE UPPER TROUGH THAT IS DIGGING SEWD
INTO SRN MANITOBA AND ONTARIO CANADA. WEAK LOW LEVEL WARM
ADVECTION WILL DEVELOP LATE WED NT AND THU. 925 MB TEMPS YIELD SFC
TEMPS IN THE MID 70S ON WED AND UPPER 70S TO 80F FOR THU.

.LONG TERM...

FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM

THE LARGE POLAR TROUGH WILL TRACK ALONG THE NRN GRTLKS AND
CANADIAN BORDER FOR THE WEEKEND. ITS COLD FRONT WILL BRING CHANCES
OF SHOWERS AND TSTORMS FOR FRI AND SAT. VERY PLEASANT AND DRY
SUMMER WX TO PREVAIL AFTERWARD.

&&

.AVIATION/00Z TAFS/...VFR CONDITIONS ARE EXPECTED THROUGH LATE THIS
AFTERNOON ACROSS TAF SITES. SOME DIURNAL CUMULUS CLOUDS WILL LINGER
DURING THIS TIME. LAKE BREEZE WILL SHIFT WINDS TO THE SOUTHEAST AT
MILWAUKEE AND KENOSHA BY 21Z TO 22Z MONDAY. MADISON SHOULD SEE LIGHT
SOUTHWEST WINDS.

COLD FRONT WILL SLIDE SOUTHEAST THROUGH TAF SITES BETWEEN 02Z AND
06Z TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED WITH THE FRONT. A FEW MAY CONTAIN LARGE HAIL AND GUSTY
WINDS...WITH BETTER CHANCE AT MADISON...LOWER CONFIDENCE AT THE
EASTERN SITES. MVFR/IFR VISIBILITIES ARE POSSIBLE WITH ANY STORMS.

VFR CONDITIONS ARE THEN EXPECTED AFTER FRONTAL PASSAGE INTO
TUESDAY. WINDS WILL SHIFT NORTH NORTHWEST AFTER THE FRONTAL
PASSAGE...AND BECOME NORTH NORTHEAST THROUGH TUESDAY. WINDS WILL
BECOME GUSTY WITH COOLER AND DRIER AIR MOVING INTO THE REGION
DURING THIS TIME. GUSTS INTO THE 20 TO 25 KNOT RANGE ARE POSSIBLE.

.MARINE...A TIGHT PRESSURE GRADIENT WILL DEVELOP LATE TONIGHT INTO
TUESDAY...AFTER THE COLD FRONTAL PASSAGE. THIS WILL RESULT IN BREEZY
NORTH TO NORTHEAST WINDS ACROSS THE NEARSHORE WATERS. FREQUENT GUSTS
TO 25 KNOTS ARE POSSIBLE LATE TONIGHT INTO TUESDAY NIGHT. THIS
SHOULD CAUSE WAVES TO BECOME HIGH...WITH ONSHORE FLOW AT TIMES. THE
WAVES SHOULD REMAIN HIGH INTO WEDNESDAY BEFORE SUBSIDING WITH WEAKER
WINDS. THUS...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR LATE
TONIGHT INTO WEDNESDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 4 PM CDT WEDNESDAY FOR
     LMZ643>646.

&&

TONIGHT/TUESDAY AND AVIATION/MARINE...WOOD
TUESDAY NIGHT THROUGH MONDAY...GEHRING
Hazardous weather outlook, Jul 22, 8:06 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
806 PM CDT MON JUL 22 2013

WIZ046-047-051-052-056>060-062>072-231015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
806 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE
ACROSS SOUTHERN WISCONSIN THIS EVENING...AS A COLD FRONT MOVES
THROUGH THE REGION. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINFALL
FROM ANY THUNDERSTORMS THAT DEVELOP. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS WEST OF A FOND DU LAC TO JANESVILLE LINE. THE
MAIN HAZARDS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR THUNDERSTORMS RETURN FOR THURSDAY NIGHT THROUGH
SATURDAY...AS LOW PRESSURE AND COLD FRONT APPROACHES FROM THE
NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ643>646-231015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
806 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE
ACROSS LAKE MICHIGAN LATER THIS EVENING...AS A COLD FRONT MOVES
THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FROM TUESDAY INTO WEDNESDAY
AFTERNOON...FOR BRISK NORTHERLY WINDS AND HIGH WAVES.

CHANCES FOR THUNDERSTORMS RETURN FOR THURSDAY NIGHT THROUGH
SATURDAY...AS LOW PRESSURE AND COLD FRONT APPROACHES FROM THE
NORTHWEST.

MG/WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 22, 8:51 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             5 SW MADISON            43.03N 89.45W
07/22/2013  E0.75 INCH       DANE               WI   TRAINED SPOTTER

&&

SM
Special weather statement, Jul 22, 8:58 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
858 PM CDT MON JUL 22 2013

WIZ056-062-230230-
IOWA-SAUK-
858 PM CDT MON JUL 22 2013

...STRONG THUNDERSTORM MOVING ACROSS IOWA COUNTY...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL IOWA COUNTY...MOVING SOUTHEAST
AT 25 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF GOVERNOR DODGE STATE PARK BY 905 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MINOR LOWLAND FLOODING IS POSSIBLE WITH THE HEAVY RAINFALL.

HENTZ
Special weather statement, Jul 22, 9:21 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CDT MON JUL 22 2013

WIZ062-063-068-230245-
DANE-GREEN-IOWA-
921 PM CDT MON JUL 22 2013

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST IOWA COUNTY...

AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL IOWA COUNTY...MOVING SOUTHEAST
AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL DANE COUNTY AT 940 PM CDT

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

URBAN AND SMALL STREAM FLOODING IS LIKELY WITH THESE STORMS.

HENTZ
Local storm report, Jul 22, 9:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
948 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             W OREGON                42.93N 89.38W
07/22/2013  M0.25 INCH       DANE               WI   TRAINED SPOTTER

0800 PM     HEAVY RAIN       1 E MOUNT HOREB         43.01N 89.72W
07/22/2013  M0.93 INCH       DANE               WI   TRAINED SPOTTER

            0.93 INCHES WITHIN 40 MINUTES

0800 PM     HAIL             1 S BARNEVELD           43.00N 89.90W
07/22/2013  M0.25 INCH       IOWA               WI   TRAINED SPOTTER

0822 PM     HAIL             BLACK EARTH             43.14N 89.75W
07/22/2013  M1.50 INCH       DANE               WI   TRAINED SPOTTER

            1.5 INCH HAIL PARTIALLY COVERING THE GROUND. 50 MPH WIND
            GUSTS. 6 INCH DIAMETER TREE LIMBS DOWN. TIME ESTIMATED
            FROM RADAR.

0850 PM     HAIL             NW VERONA               42.99N 89.54W
07/22/2013  M1.25 INCH       DANE               WI   TRAINED SPOTTER

            MIX OF HAIL SIZES WITH UP TO A HALF DOLLAR SIZE ON THE
            NORTHWEST SIZEOF VERONA. LASTED ABOUT 6 MINUTES. TIME
            ESTMATED FROM RADAR.

0850 PM     HAIL             VERONA                  42.99N 89.54W
07/22/2013  E0.75 INCH       DANE               WI   PUBLIC

            5/8 TO 3/4 HAIL. TIME ESTIMATED FROM RADAR. REPORT FROM
            SOCIAL MEDIA.

&&

SM
Local storm report, Jul 22, 9:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY RAIN       1 ESE MOUNT HOREB       43.00N 89.72W
07/22/2013  M1.21 INCH       DANE               WI   PUBLIC

            1.21 INCHES THROUGH 945 PM. 1.02 INCHES IN 1 HOUR FROM
            845 TO 945 PM. MAX WIND GUST OF 34.5 MPH. REPORT FROM
            SOCIAL MEDIA.

&&

SM
Special weather statement, Jul 22, 10:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1005 PM CDT MON JUL 22 2013

WIZ068-069-230330-
GREEN-ROCK-
1005 PM CDT MON JUL 22 2013

...STRONG THUNDERSTORM MOVING TOWARD JANESVILLE...

AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF DOWNTOWN JANESVILLE...MOVING EAST
AT 35 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  CLINTON BY 1025 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SOME MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE.

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:08 PM CDTSevere Thunderstorm WarningMKXDane, Iowa, Sauk37 min
Jul 22, 9:16 PM CDTAreal Flood AdvisoryMKXDane, Iowa3 hr
Jul 22, 9:42 PM CDTSevere Thunderstorm WarningMKXDane, Green33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.